Re: Low Peak Flows
You need to go see your doctor. I don't know if you are on a daily maintenance medication now such as Advair or Symbicort, but you may need to start on that or have your dose increased. If your plan was established that long ago, it sounds like it needs updating! You should see your doctor if you are using your rescue inhaler more than 2x a week.
Also, it is very common to find that people are not using their rescue inhaler correctly. Are you:
shaking the canister for 5 seconds
breathing out all remaining air in your lungs that you can
placing the inhaler in your mouth
start breathing in at the same time that you are pushing down the canister
keep breathing in a deep breath
hold your breath in for at least 10 seconds, or, as long as you are able.
Wait 60 seconds
Repeat for your second puff
Or, maybe your rescue inhaler has run out, or is clogged up? Do you routinely clean it and prime when needed? Can you feel the liquid in the canister slosh around to alert you that there is still medication remaining?
If you haven't seen your doctor since elementary school, you may need updating on what your triggers are, and how they can be helped, such as allergy shots, avoidance, or adding medications such as a daily antihistamine, an antileukotrine such as Singulair, or Advair/Symbicort. It would also be good to take a spirometry breathing test to determine your lung function at this point in time. Going to a specialist, an allergy/asthma/immunologist, would be your best bet to get this all done.
Good luck at the doctor's!
Last edited by Aleii; 04-19-2008 at 06:23 PM.